MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, olympus followed up with the user facility via telephone and in writing to obtain additional information regarding the reported event but with no result.Therefore; was unable to confirm if excessive bleeding or patient impact occurred.The device was not returned to the service center for evaluation.However, as a preventive measure against breakage, the device instructions manual cautions, ¿if you use the instrument several times during one procedure, confirm that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality.Never use excessive force to open or close the cups.This could damage the instrument.¿ the instructions manual also has directions for pre-procedure inspection of the device, including tactile inspection of the insertion portion, and verification of device operation.¿ the instructions manual warns that during the procedure, ¿do not insert the instrument into the endoscope while the cups are open.Do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.Do not withdraw the instrument from the endoscope while the cups are open.¿ this report is being filed in abundance of caution.
 
Event or Problem Description
The service center was informed that the customer reported that excessive bleeding maybe caused due to the deep bite of these forceps.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report the device evaluation results, update the lot number and manufacturer date.The customer returned 3 boxes of brand new and sealed fb-225u forceps (lot#: 93v19) for evaluation due to ¿deep bites on forceps.¿ the users complaint was not confirmed.The devices were returned in its original package.A visual inspection was performed on the received condition of 6 forceps and did not find any problems with the forceps.The insertion portion was inspected and did not find any kind of external damages.The jaws were observed and the open and close movement is consistent and normal.The forceps were coiled and manipulated; the movement of the jaws continued to be normal.The slider was manipulated and the movement is consistent and smooth.Dental dam was used to check the integrity of the biting down function and the biting function is normal.Based on the evaluation, the users complaint could not be confirmed as the forceps operated as normal with no signs of abnormalities.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9157383
Report Number8010047-2019-03499
Device Sequence Number2151751
Product Code FCL
UDI-Device Identifier04953170398858
UDI-Public04953170398858
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-225U
Device Lot Number93V 19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1